Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at May 28, 2021, 6:14 AM CDT for Briscoe County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 6:14 AM CDT (11:14 UTC)
- Expired
- May 28, 2021, 6:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 85 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
036
WWUS84 KLUB 281114
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
614 AM CDT Fri May 28 2021
TXZ023-024-029-030-281145-
Floyd TX-Briscoe TX-Swisher TX-Hale TX-
614 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLOYD...NORTHEASTERN
HALE...EASTERN SWISHER AND WESTERN BRISCOE COUNTIES UNTIL 645 AM
CDT...
At 614 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Vigo Park to 7 miles north of Claytonville to
near Kress. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Silverton, Kress, Vigo Park, Mackenzie Reservoir and Claytonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3469 10106 3442 10117 3424 10145 3435 10186
3451 10163 3470 10155
TIME...MOT...LOC 1114Z 279DEG 26KT 3466 10149 3448 10158 3435 10178
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at May 28, 2:09 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 28, 2:09 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 209 AM CDT Fri May 28 2021 .SHORT TERM... An arcing band of low stratus (likely fractus) associated with convective outflow originating from south-central Oklahoma is propagating westward across the Rolling Plains and southern Texas Panhandle this early morning. Wind gusts abruptly increased at several West Texas Mesonet sites following passage of this outflow as it moves across the vicinity of the quasi-stationary front draped across the region. Meanwhile, isolated showers and pulsating thunderstorms were ongoing across the extreme southwestern Texas Panhandle as of 0609Z, persisting through at least sunrise while remaining well below severe limits. Low stratus will quickly overspread the forecast area by the mid-morning hours owing to modest, easterly upslope flow as the stalling front drifts southwestward. The combination of an overcast sky and low-level, upslope flow will greatly inhibit the degree of diabatic heating, with temperatures peaking in the lower-middle 70s area-wide today. Later this afternoon, a mid/upper-level ridge axis, now centered over the Four Corners and Intermountain West regions and decreasing in amplitude with southward extent, will progress over the CWA while deep-layer flow remains westerly. While insolation will be limited, the unidirectional, mid/upper-level westerlies will keep the EML intact with approximately 2,500-3,500 J/kg MUCAPE surmounted by lower 30 mb mean dewpoints around 58-61 deg F and a fairly large separation of LCL-LFC. The enlarged area of upward-forced stable air with ~20 kt of easterly low-level storm-relative inflow beneath unidirectional flow aloft yields hodograph orientations favorable for the development of isolated (possibly scattered), non-surface based, classic supercells given anvil-level storm-relative winds near 50 kt across the Texas/New Mexico state line. Depending on how many storms form and become supercellular within an environment conducive for storm-splits, destructive interference will be possible along with efficient downshearing of anvil debris, which will affect the longevity of both storm organization and intensity. Nonetheless, storms will initially have an attendant risk of producing large hail up to two inches in diameter (i.e. around billiard ball size) across the western South Plains before updrafts are entrained by dry air and sheared apart while convective inhibition increases near sunset. The best potential for a severe hail report or two should remain west and southwest of the I-27 and Highway 87 corridors, and not everyone will observe rain this afternoon and evening as the risk for storms remains conditional. Sincavage .LONG TERM... An active pattern will continue through much of the forecast period, albeit with a brief respite on Saturday as upper level short wave ridging moves overhead. Upstream from the upper ridge will be a closed low positioned over southern Arizona late in the weekend, the bulk of the energy ejecting to the east-northeast thorugh Monday, but with a broad upper trough remaining over the intermountain West southeastward to West Texas. This pattern will likely be a wet one for the forecast area on Sunday and Monday as the energy ejects from the upper low, bringing its own mid level moisture and steepening mid level lapse rates. Surface temperatures should remain on the cool side both days with highs in the 70s, but dew points in the 60s should still result in some periods of healthy instability while increasing and deepening moisture will result in high PWAT with resulting potential for heavy rain. Lingering cyclonic curvature over the forecast area toward the base of the broader upper trough centered over the Mississippi Valley will continue to bring chance for mainly diurnally-driven thunderstorms through at least Wednesday. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 09/07
Hazardous weather outlook, May 28, 3:18 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 318 AM CDT Fri May 28 2021 TXZ021>044-290830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 318 AM CDT Fri May 28 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Isolated to possibly scattered thunderstorms, some severe, will be possible this afternoon across the western South Plains. Storms that do form will move to the east and southeast at around 30 mph with the potential to produce large hail up to two inches in diameter initially. Any storms that do develop will gradually wane in intensity towards sunset. The best potential for a severe hail report or two should remain west and southwest of the Interstate 27 and Highway 87 corridors, with storms diminishing entirely after dark. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances Saturday afternoon and evening will be small and confined to areas near the New Mexico state line. There is a marginal risk that these storms could become severe. More widespread showers and thunderstorms are expected Sunday and Monday and will bring the potential for heavy rain and severe weather. Thunderstorm chances will persist Tuesday and Wednesday and may again bring a risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, May 28, 3:54 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Lubbock TX
354 AM CDT Fri May 28 2021
TXZ024-025-030-031-280930-
Floyd TX-Briscoe TX-Motley TX-Hall TX-
354 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLOYD...NORTHWESTERN
MOTLEY...SOUTHERN HALL AND SOUTHEASTERN BRISCOE COUNTIES UNTIL 430 AM
CDT...
At 354 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Brice to Turkey to 8 miles
southwest of Quitaque. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Turkey, Caprock Canyon State Park, Quitaque, Flomot and Valley
Schools.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3436 10056 3415 10098 3429 10131 3442 10104
3459 10097 3459 10048
TIME...MOT...LOC 0854Z 277DEG 28KT 3468 10078 3441 10090 3427 10115
SINCAVAGESpecial weather statement, May 28, 4:15 AM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Lubbock TX
415 AM CDT Fri May 28 2021
TXZ025-026-031-032-280945-
Childress TX-Motley TX-Hall TX-Cottle TX-
415 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHILDRESS...
NORTHWESTERN COTTLE...NORTHERN MOTLEY AND SOUTHEASTERN HALL COUNTIES
UNTIL 445 AM CDT...
At 414 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles south of Memphis to 8 miles northwest
of Northfield to Flomot. Movement was east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Childress, Northfield, Cee Vee, Tell and Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3450 10014 3429 10029 3410 10069 3419 10103
3437 10068 3457 10052
TIME...MOT...LOC 0914Z 281DEG 32KT 3451 10065 3437 10070 3424 10099
SINCAVAGESpecial weather statement, May 28, 4:39 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Lubbock TX
439 AM CDT Fri May 28 2021
TXZ026-031-032-281015-
Childress TX-Motley TX-Cottle TX-
439 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHILDRESS...COTTLE AND
EAST CENTRAL MOTLEY COUNTIES UNTIL 515 AM CDT...
At 439 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Tell to near Cee Vee to 10
miles southwest of Northfield. Movement was east at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Childress, Paducah, Cee Vee, Kirkland, Swearingen and Hackberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3424 10001 3423 10005 3385 10005 3410 10074
3428 10042 3455 10033 3453 10000 3423 10000
TIME...MOT...LOC 0939Z 285DEG 42KT 3451 10039 3427 10044 3416 10071
SINCAVAGESpecial weather statement, May 28, 4:49 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Lubbock TX
449 AM CDT Fri May 28 2021
TXZ021-281015-
Parmer TX-
449 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARMER COUNTY UNTIL
515 AM CDT...
At 449 AM CDT, Doppler radar was tracking a strong thunderstorm over
Friona, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Friona and Black.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Light accumulations of small hail will be possible. Consider moving
to a sturdy shelter until this storm passes.
&&
LAT...LON 3475 10253 3452 10253 3453 10281 3471 10284
3475 10266
TIME...MOT...LOC 0949Z 262DEG 17KT 3463 10274
SINCAVAGELocal storm report, May 28, 5:00 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
500 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL 1 W FRIONA 34.64N 102.74W
05/28/2021 E1.25 INCH PARMER TX PUBLIC
&&
EVENT NUMBER LUB2100367
RCBSpecial weather statement, May 28, 6:14 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
614 AM CDT Fri May 28 2021
TXZ023-024-029-030-281145-
Floyd TX-Briscoe TX-Swisher TX-Hale TX-
614 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLOYD...NORTHEASTERN
HALE...EASTERN SWISHER AND WESTERN BRISCOE COUNTIES UNTIL 645 AM
CDT...
At 614 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Vigo Park to 7 miles north of Claytonville to
near Kress. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Silverton, Kress, Vigo Park, Mackenzie Reservoir and Claytonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3469 10106 3442 10117 3424 10145 3435 10186
3451 10163 3470 10155
TIME...MOT...LOC 1114Z 279DEG 26KT 3466 10149 3448 10158 3435 10178
SINCAVAGEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:03 PM CDT | Special Weather Statement | LUB | Cottle | 27 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 27 min |
| May 27, 8:41 PM CDT | Special Weather Statement | LUB | Cottle | 34 min |
| May 27, 10:15 PM CDT | Special Weather Statement | LUB | Cottle | 30 min |
| May 27, 10:28 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 32 min |
| May 28, 3:54 AM CDT | Special Weather Statement | LUB | Hall | 36 min |
| May 28, 4:15 AM CDT | Special Weather Statement | LUB | Hall | 30 min |
| May 28, 4:39 AM CDT | Special Weather Statement | LUB | Childress, Cottle | 36 min |
| May 28, 4:49 AM CDT | Special Weather Statement | LUB | Parmer | 26 min |
| May 28, 6:42 AM CDT | Special Weather Statement | LUB | Briscoe | 33 min |
| May 28, 7:13 AM CDT | Special Weather Statement | LUB | Briscoe | 32 min |
| May 28, 7:42 AM CDT | Special Weather Statement | LUB | Hall, Motley | 33 min |
| May 28, 8:13 AM CDT | Special Weather Statement | LUB | Childress | 32 min |
| May 28, 8:26 AM CDT | Special Weather Statement | LUB | Motley | 34 min |
| May 28, 11:56 AM CDT | Special Weather Statement | LUB | Hockley | 34 min |
| May 28, 12:32 PM CDT | Special Weather Statement | LUB | Lubbock | 28 min |
| May 28, 12:58 PM CDT | Special Weather Statement | LUB | Lubbock | 32 min |
| May 28, 12:59 PM CDT | Special Weather Statement | LUB | Crosby | 31 min |
| May 28, 1:05 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 25 min |
| May 28, 1:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 25 min |
| May 28, 1:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 46 min |
| May 28, 2:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 46 min |
| May 28, 2:59 PM CDT | Special Weather Statement | LUB | King | 46 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.